Alert archive / Florida / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 106, NWS Tallahassee, FL

June 30, 2018Walton County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 30, 2018, 2:07 PM CDT for Walton County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2018, 2:07 PM CDT (19:07 UTC)
Expired
Jun 30, 2018, 2:45 PM CDT
In force
38 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 34 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 955 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
955 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

066 
WUUS52 KTAE 301907
SVRTAE
FLC131-301945-
/O.NEW.KTAE.SV.W.0106.180630T1907Z-180630T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
207 PM CDT SAT JUN 30 2018

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Northwestern Walton County in the Panhandle of Florida...

* Until 245 PM CDT.

* At 207 PM CDT, a severe thunderstorm was located 11 miles south of
  Florala, moving south at 20 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  De Funiak Springs, Eglin Air Force Base, Liberty, Freeport, Paxton,
  Gordon, Pond Creek, Oakwood Hills, Cluster Springs, Fox Hill,
  Portland, Sand Hill, Alpine Heights, Villa Tasso, De Funiak Spring
  Airport, Pleasant Ridge, New Home, Flowersville, New Harmony and
  Mossy Head.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3099 8639 3100 8630 3099 8629 3070 8610
      3049 8616 3048 8620 3050 8620 3048 8621
      3048 8624 3049 8626 3047 8630 3048 8633
      3046 8639
TIME...MOT...LOC 1907Z 343DEG 18KT 3084 8632 

HAIL...<.75IN
WIND...60MPH
 
$$

ADL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:46 PM CDT, 21 minutes earlier.

Area forecast discussion, Jun 30, 1:46 PM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
246 PM EDT Sat Jun 30 2018

.NEAR TERM [Through Tonight]...

Scattered showers and thunderstorms continue to increase in coverage
across our area this afternoon as a surface trough remains nearly
stationary across our western areas. PW values have increased to 2.1-
2.2" across our area, so ample moisture is present, and the sea
breeze along with outflow boundaries will enhance potential for
showers and thunderstorms along with MLCAPE from 1500-2500 J/kg.
This setup will result in widespread coverage of showers and storms
through the early evening, with gusty winds and small hail possible
in the strongest thunderstorms. Localized flash flooding cannot be
ruled out in thunderstorms that persist over locations for extended
periods of time, but widespread flooding will not occur. Showers and
thunderstorms will decrease in coverage later in the evening and
overnight inland, but could persist near the Gulf Coast where
highest instability and moisture remain present.

.SHORT TERM [Sunday Through Monday Night]...

A weak upper low and weak surface low over our area will move
west to a position over the western Florida peninsula by Sunday
afternoon. This will place the Tri-state area in deep moist
southerly flow with forecast PW's remaining around 2.20". Thus,
numerous showers and thunderstorms are expected so PoPs are
categorical (70-80%) all zones. On Monday, some drier air moves
into our eastern zones as these features move farther to our west.
Rain chances will be highest generally along and west of the
river where the deepest moisture will be found. PoPs will be
tapered 80% west to 30% east. Highs will be in the mid 80s to
around 90. Lows will be in the lower to mid 70s.

.LONG TERM [Tuesday Through Saturday]...

As one upper low to our west moves farther away, another upper low
is forecast to approach the southeast U.S. Tuesday and move across
the Florida peninsula on Wednesday. Another westward moving upper
low may reach the northern Bahamas by next Saturday. Rain chances
each day will be near climo for July (50%). Highs will mainly be
in the lower 90s. Lows will be in the low to mid 70s.

&&

.AVIATION [Through 18Z Sunday]...

Scattered showers and thunderstorms will continue to increase in
coverage this afternoon; all terminals are likely to see brief
visibility reductions later this afternoon or during the early
evening. IFR/LIFR visibility and gusty winds are possible in
thunderstorms. Thunderstorms should dissipate inland around
sunset, but scattered showers and storms could persist near the
coast around ECP and possibly TLH through the morning hours.

&&

.MARINE...

Light to occasionally moderate winds and seas 2 feet or less are
expected at least through the upcoming week.

&&

.FIRE WEATHER...

With winds generally 10 mph or less and RH values above critical
thresholds, Red Flag conditions are not expected over the next few
days.

&&

.HYDROLOGY...

The wet weather continues through the weekend. Most local rivers are
steady or falling at this time. A few rivers are rising. All local
rivers are below action stage. QPF through Monday is 1 to 3 inches.
Higher rain totals locally are possible. Ponding of water on
roadways and flooding of low lying areas is possible with heavier
downpours.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  88  75  90  74 /  60  70  40  50  20
Panama City   76  86  77  86  77 /  60  80  60  80  20
Dothan        74  86  74  87  73 /  40  70  40  70  20
Albany        75  88  75  90  75 /  50  70  30  40  20
Valdosta      74  90  74  92  74 /  40  70  20  30  20
Cross City    75  89  75  90  74 /  50  70  20  30  20
Apalachicola  77  87  78  87  77 /  70  70  50  70  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Lahr
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Lahr
MARINE...Barry
FIRE WEATHER...Fieux
HYDROLOGY...McD

In the hours before

Special weather statement, Jun 30, 1:54 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
154 PM CDT SAT JUN 30 2018

FLZ007-008-301945-
Central Walton FL-North Walton FL-
154 PM CDT SAT JUN 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON COUNTY UNTIL
245 PM CDT...

At 154 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Laurel Hill, or 9 miles south of Florala, moving
southeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Eglin Air Force Base, Liberty, Paxton, Gordon, Pond Creek, Oakwood
Hills, Fox Hill, Alpine Heights, Lakewood, Pleasant Ridge, New Home,
Flowersville, New Harmony and Mossy Head.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3099 8639 3099 8628 3062 8612 3055 8639
TIME...MOT...LOC 1854Z 315DEG 11KT 3087 8638

ADL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:18 PM CDTSpecial Weather StatementTAETaylor42 min
Jun 29, 7:21 PM CDTSpecial Marine WarningTAE54 min
Jun 30, 2:17 AM CDTAreal Flood AdvisoryTAEDixie118 min
Jun 30, 1:54 PM CDTSpecial Weather StatementTAEWalton51 min
Jun 30, 2:34 PM CDTSevere Thunderstorm WarningTAEWalton41 min
Jun 30, 2:37 PM CDTSpecial Weather StatementTAEBay53 min
Jun 30, 2:55 PM CDTSpecial Weather StatementTAEWalton50 min
Jun 30, 3:01 PM CDTSevere Thunderstorm WarningTAECalhoun, Gulf, Liberty23 min
Jun 30, 3:22 PM CDTSevere Thunderstorm WarningTAEBay, Washington38 min
Jun 30, 3:47 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Washington43 min
Jun 30, 5:15 PM CDTSpecial Weather StatementTAEJefferson30 min
Jun 30, 6:07 PM CDTSpecial Weather StatementTAETaylor53 min
Jun 30, 6:15 PM CDTSpecial Weather StatementTAELeon45 min

Nearby

Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.